Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 45, NWS Topeka, KS

May 24, 20074 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 24, 2007, 1:31 AM CDT for 4 counties in Kansas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2007, 1:31 AM CDT (06:31 UTC)
Expired
May 24, 2007, 2:15 AM CDT
In force
44 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

Counties Clay County, KS, Dickinson County, KS, Geary County, KS, Riley County, KS

The radar

The Topeka radar (KTWX), 63 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 1:42 AM CDTHAIL 0.881 N Wakefield, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 7:48 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1254 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 240631
SVRTOP
KSC027-041-061-161-240715-
/O.NEW.KTOP.SV.W.0045.070524T0631Z-070524T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
131 AM CDT THU MAY 24 2007

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DICKINSON COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN GEARY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
  WESTERN RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 215 AM CDT

* AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF WAKEFIELD...OR ABOUT 14 MILES NORTHWEST OF JUNCTION
  CITY...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAKEFIELD...
  MILFORD LAKE...
  MILFORD...
  RILEY...
  LEONARDVILLE...
  RANDOLPH...

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3944 9672 3939 9672 3938 9670 3930 9664
      3905 9700 3903 9704 3912 9714 3916 9720
      3950 9679 3947 9676

$$
3 follow-up statements
000 
WWUS53 KTOP 240643
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
142 AM CDT THU MAY 24 2007

KSC027-041-061-161-240715-
/O.CON.KTOP.SV.W.0045.000000T0000Z-070524T0715Z/
CLAY-RILEY-GEARY-DICKINSON-
142 AM CDT THU MAY 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHEASTERN DICKINSON...NORTHWESTERN GEARY...WESTERN RILEY AND
SOUTHEASTERN CLAY COUNTIES...

AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WAKEFIELD...OR ABOUT 14 MILES SOUTHEAST OF CLAY
CENTER...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
WAKEFIELD...RILEY...MILFORD LAKE...LEONARDVILLE AND RANDOLPH.

AT 133 AM CDT...A STORM SPOTTER REPORTED QUARTER SIZE HAIL 8 MILES 
EAST OF MANCHESTER.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3944 9672 3939 9672 3938 9670 3930 9664
      3905 9700 3917 9707 3925 9709 3950 9679
      3947 9676

$$
000 
WWUS53 KTOP 240657
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
156 AM CDT THU MAY 24 2007

KSC027-041-240703-
/O.CAN.KTOP.SV.W.0045.000000T0000Z-070524T0715Z/
CLAY-DICKINSON-
156 AM CDT THU MAY 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR DICKINSON AND CLAY COUNTIES
HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED DICKINSON AND CLAY COUNTIES.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3943 9673 3939 9672 3938 9670 3930 9665
      3910 9694 3923 9694 3933 9695 3940 9679
      3943 9675

$$

KSC061-161-240715-
/O.CON.KTOP.SV.W.0045.000000T0000Z-070524T0715Z/
RILEY-GEARY-
156 AM CDT THU MAY 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN GEARY AND WESTERN RILEY COUNTIES...

AT 153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 4 MILES SOUTHWEST OF RILEY...OR ABOUT 16 MILES NORTH OF
JUNCTION CITY...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
RILEY AND LEONARDVILLE.

AT 142 AM CDT...A SPOTTER REPORTED NICKEL SIZE HAIL 1 MILE NORTH OF 
WAKEFIELD.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3943 9673 3939 9672 3938 9670 3930 9665
      3910 9694 3923 9694 3933 9695 3940 9679
      3943 9675

$$
000 
WWUS53 KTOP 240710
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
210 AM CDT THU MAY 24 2007

KSC061-161-240720-
/O.EXP.KTOP.SV.W.0045.000000T0000Z-070524T0715Z/
RILEY-GEARY-
210 AM CDT THU MAY 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GEARY AND CENTRAL
RILEY COUNTIES WILL EXPIRE AT 215 AM CDT...

AT 210 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3943 9673 3939 9672 3938 9670 3930 9665
      3910 9694 3923 9694 3933 9695 3940 9679
      3943 9675

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:04 PM CDT, 8 hours 27 minutes earlier.

Area forecast discussion, May 23, 5:04 PM CDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
504 PM CDT WED MAY 23 2007

.DISCUSSION...

TONIGHT AND THURSDAY...BIGGEST THREAT BEYOND SVR THIS EVENING IS THE
POTENTIAL FOR HEAVY RAIN. ALL SIGNS POINT TO THIS INCLUDING HIGH
PRECIPITABLE WATER VALUES BETWEEN 150 AND 200% OF NORMAL, INFLOW TO
SFC FNT, APPCH OF STG UPPER SYSTEM FROM THE SOUTHWEST AND POTENTIAL
TRAINING OF ECHOES OVER WATCH AREA. ONLY CONCERN IS WHETHER
PRECURSOR SEVERE WEATHER AND ANY COLD POOL OUTFLOWS MAY SHIFT AXIS
OF HEAVIEST RAIN FURTHER SOUTHEAST LATER TONIGHT. EVENING SHIFT WILL
NEED TO WATCH THIS AND MAY NEED TO ADJUST WATCH AREA ACCORDINGLY.

AM FOLLOWING GFS ON FRONTAL PASSAGE ON THURSDAY AND THIS SHOULD
BRING AN END TO PCPN MOST OF AREA BY AFTN. SOME QUESTION ON
LINGERING PCPN SERN CWA BUT HAVE TRIED TO BLEND FCST WITH NEIGHBORS
SINCE IS A BIT UNCLEAR JUST WHERE ENOUGH LIFT WILL BRING RESIDUAL
SHOWERS YET LATE TMRW AFTN. TEMPERATURES SHOULD RECOVER A BIT ON
THURSDAY...COULD BE EVEN WARMER OVER NORTHWEST CWA IF ENOUGH SOLAR
INSOLATION OCCURS BEHIND PRECIPITATION AREA.

SK

CONCERNS FOR THURSDAY NIGHT INTO FRIDAY IS EXTENT FRONT WILL GET
PUSHED TO THE SOUTH AS THE UPPER WAVE AND ITS LIFT EJECTS TO THE
NORTHEAST.  NAM LINGERS SOME PRECIP CHANCES ALONG AND A LITTLE
BEHIND THE FRONT INTO THE EVENING HOURS THURSDAY...WHILE THE GFS
PUSHES PRECIP SOUTH AND EAST.  AFTER COORDINATION...HAVE LEFT SOME
LOW POPS FOR THE SOUTHEAST CORNER COUNTIES FOR THURSDAY EVENING AND
FRIDAY MORNING. LOWS FRIDAY MORNING FROM THE UPPER 40S NORTH TO
LOWER 50S SOUTH.  FOR FRIDAY AFTERNOON...FRONTAL BOUNDARY STALLS TO
THE SOUTH. WITH SOME FOCUS FOR CONVERGENCE AND FLOW ALOFT IN WAKE OF
DEPARTING SHORTWAVE TURNS WEST TO SOUTHWESTERLY...AND HINTS OF WEAK
EMBEDDED SHORTWAVE ENERGY ALONG WITH SOME INSTABILITY FOR THE
AFTERNOON...HAVE KEPT SOME LOW CHANCE POPS OVER THE SOUTHERN
COUNTIES. HIGHS FRIDAY GENERALLY IN THE MIDDLE 70S.

PRECIPITATION CHANCES INCREASE ACROSS THE CWA OVER THE WEEKEND AGAIN
AS A NORTHERN STREAM SHORTWAVE PUSHES ACROSS THE AREA.  LIFT FROM
THIS FEATURE AND RESIDUAL MOISTURE/INSTABILITY ALONG OLD FRONTAL
BOUNDARY ALL CONTRIBUTE TO PRECIPITATION CHANCES IN THE 30 TO 50
PERCENT RANGE WITH THE BETTER CHANCES DURING THE DAY SATURDAY.
PRECIPITATION CHANCE LINGER INTO SUNDAY BUT SHOULD BE MAINLY IN THE
MORNING.  HIGHS OVER THE WEEKEND IN THE MID TO UPPER 70S.

THE MEMORIAL DAY INTO WEDNESDAY FORECAST UNFORTUNATELY CONTINUES THE
ABOVE PATTERN WITH MODELS HINTING OF SEVERAL SHORTWAVES MOVING
ACROSS THE AREA...COMBINED WITH SOMEWHAT MOIST AND UNSTABLE SURFACE
CONDITIONS.  BETTER CHANCES FOR PRECIP AT THIS TIME APPEAR MONDAY
NIGHT INTO TUESDAY NIGHT. HIGHS MONDAY AND TUESDAY IN THE LOWER TO
MIDDLE 80S.  FLOW TURNS MORE NORTHWESTERLY TUESDAY NIGHT INTO
WEDNESDAY WITH SOME THICKNESS COOLING. HAVE HIGHS WEDNESDAY IN THE
IN THE UPPER 70S TO LOWER 80S.

PF

&&

.AVIATION...

CONVECTION ACROSS NE KANSAS THE PRIMARY CHALLENGE FOR 18Z TAFS.
SHOWERS AND THUNDERSTORMS EXPECTED ALONG A BOUNDARY STRETCHING NE TO
SW JUST TO THE EAST OF MHK. VCTS AT MHK THROUGH THE AFTERNOON...WITH
-TSRA BEGINNING EARLY THIS EVENING. SIMILAR AT TOP AND FOE...THOUGH
A BIT LATER WITH TIMING AND LESSER COVERAGE. WINDS WILL CONTINUE TO
BE GUSTY THROUGH THE AFTERNOON...AND WILL NOT TAPER OFF MUCH BY
MORNING AHEAD OF FROPA AROUND 14Z AT MHK AND 15Z AT TOP AND FOE.
POSSIBILITY OF LLWS WITH FROPA...BUT LEFT OUT FOR NOW FOR FURTHER
ANALYSIS BY LATER SHIFTS.

EK

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH EARLY
THURSDAY MORNING FOR AREAS GENERALLY WEST OF AN HERINGTON...MANHATTAN TO
SENECA LINE. KSZ008>010-020>022-034-035

CORRECTED WATCHES/WARNINGS/ADVISORIES SECTION AND INCLUDED COUNTY
ZONE NUMBERS.

PF
Hazardous weather outlook, May 23, 10:44 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1044 PM CDT WED MAY 23 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-250345-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1044 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

A FRONTAL BOUNDARY OVER CENTRAL KANSAS WILL GRADUALLY WORK EAST
OVERNIGHT AS A COLD FRONT. THE FRONT INTERACTING WITH A VERY MOIST
AND UNSTABLE AIR MASS...WILL RESULT IN STRONG TO SEVERE
THUNDERSTORMS OVER THE AREA...ALONG WITH AT TIMES...VERY HEAVY
RAINFALL. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE
WEATHER THREAT...BUT AN ISOLATED TORNADO COULD NOT BE RULED OUT.
RAINFALL AMOUNTS IN THE 2 TO 4 INCH RANGE ARE POSSIBLE WHERE THE
STRONGER STORMS PERSIST OR REGENERATE AND MOVE ACROSS THE SAME
AREA. A FLASH FLOOD WATCH IS POSTED FOR AREAS GENERALLY WEST OF A
COUNCIL GROVE...MANHATTAN TO SENECA LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE ONGOING THURSDAY MORNING WITH SOME STILL
HAVING THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. THESE STORMS WILL THEN
DIMINISH BY MIDDAY NORTH AND WEST OF THE TURNPIKE. THERE IS A LINGERING
THREAT FOR THUNDERSTORMS SOUTHEAST OF THE TURNPIKE THURSDAY
AFTERNOON AND OVER THE EXTREME SOUTHEAST PORTIONS OF THE
AREA...SOUTHEAST OF INTERSTATE 35 THURSDAY NIGHT.

OFF AND ON THUNDERSTORM CHANCES WILL BE FOUND ACROSS MUCH OF THE
AREA FRIDAY NIGHT INTO TUESDAY NIGHT. THE BETTER CHANCES FOR MORE
WIDESPREAD THUNDERSTORM ACTIVITY WILL BE SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED TONIGHT.  SPOTTERS ARE ALSO ENCOURAGED TO
REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER
SERVICE IN TOPEKA.

In the hours before

Local storm report, May 23, 10:35 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     FLASH FLOOD      4 E WILSEY              38.64N 96.60W
05/23/2007                   MORRIS             KS   TRAINED SPOTTER

            WATER OVER ROAD AT 1400 ROAD AND 56. WATER OVER ROAD AT
            VARIOUS SPOTS WEST ON 56 TO 2100 ROAD. ESTIMATED TWO FEET
            OF WATER OVER V ROAD NEAR 1500 ROAD.

&&

JL
Local storm report, May 23, 10:56 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1056 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     FLASH FLOOD      BELLEVILLE              39.82N 97.63W
05/23/2007                   REPUBLIC           KS   LAW ENFORCEMENT

            WATER OVER ALL OF MAIN STREET IN SOUTH BELLEVILLE. EIGHT
            TO TEN INCHES DEEP. SOME CARS STALLED IN THE WATER.
            SEVERAL OTHER ROADS IN TOWN FLOODED.

&&

JL
Special weather statement, May 23, 10:58 PM CDT, 2 hours 33 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1058 PM CDT WED MAY 23 2007

KSZ022-036>038-240500-
GEARY-MORRIS-RILEY-WABAUNSEE-
1058 PM CDT WED MAY 23 2007

THROUGH MIDNIGHT CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH
ACROSS PORTIONS OF EXTREME SOUTHEAST RILEY...EASTERN GEARY...WESTERN
WABAUNSEE AND NORTHEAST MORRIS COUNTIES. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
DWIGHT...ALTA VISTA AND VOLLAND. MOTORISTS ALONG INTERSTATE 70
BETWEEN MILE MARKERS 313 AND 327 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, May 24, 12:55 AM CDT, 36 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1255 AM CDT THU MAY 24 2007

KSZ034-035-240615-
DICKINSON-OTTAWA-
1255 AM CDT THU MAY 24 2007

THROUGH 115 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 40 MPH
ACROSS PORTIONS OF SOUTHEAST OTTAWA AND NORTHWEST DICKINSON
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS UP TO
50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
NILES...MANCHESTER AND TALMAGE.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, May 24, 1:18 AM CDT, 13 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
118 AM CDT THU MAY 24 2007

KSZ021-022-035-036-240645-
CLAY-DICKINSON-GEARY-RILEY-
118 AM CDT THU MAY 24 2007

THROUGH 145 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40
MPH ACROSS PORTIONS OF NORTHERN CLAY...SOUTHWEST RILEY...NORTHWEST
GEARY AND SOUTHERN DICKINSON COUNTIES. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND STRONG WINDS UP TO 50 MPH. SOME COMMUNITIES THAT COULD
BE AFFECTED INCLUDE TALMAGE...MANCHESTER...WAKEFIELD...MILFORD
LAKE...MILFORD AND RILEY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, May 24, 1:28 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
128 AM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 AM     FLASH FLOOD      1 W BENNINGTON          39.03N 97.61W
05/24/2007                   OTTAWA             KS   LAW ENFORCEMENT

            SIX TO EIGHT INCHES OF WATER FLOWING OVER 170TH ROAD NEAR
            BENNINGTON.

&&

JL

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:02 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris58 min
May 23, 7:57 PM CDTSevere Thunderstorm WarningTOPMorris48 min
May 23, 8:29 PM CDTFlash Flood WarningTOPRepublic4 hr
May 23, 9:09 PM CDTSevere Thunderstorm WarningTOPMorris51 min
May 23, 9:14 PM CDTFlash Flood WarningTOPMorris4 hr
May 23, 10:27 PM CDTFlash Flood WarningTOPDickinson, Geary, Morris4 hr
May 23, 11:27 PM CDTFlash Flood WarningTOPOttawa4 hr
May 24, 12:54 AM CDTFlash Flood WarningTOPClay4 hr
May 24, 1:28 AM CDTFlash Flood WarningTOPMarshall, Riley, Washington4 hr
May 24, 2:20 AM CDTFlash Flood WarningTOPDickinson, Geary4 hr
May 24, 3:20 AM CDTFlash Flood WarningTOPNemaha, Pottawatomie4 hr
May 24, 4:08 AM CDTFlash Flood WarningTOPOttawa4 hr
May 24, 4:52 AM CDTFlash Flood WarningTOPClay113 min
May 24, 5:21 AM CDTFlash Flood WarningTOPMarshall, Riley114 min
May 24, 6:04 AM CDTFlash Flood WarningTOPGeary, Riley56 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.